Skip Navigation LinksHome > Summer 2014 - Volume 8 - Issue 3 > SPONTANEOUS CHOROIDAL HEMORRHAGE IN A PATIENT ON DABIGATRAN...
RETINAL Cases & Brief Reports:
doi: 10.1097/ICB.0000000000000035
Case Report

SPONTANEOUS CHOROIDAL HEMORRHAGE IN A PATIENT ON DABIGATRAN ETEXILATE (PRADAXA)

Kang, Terry S. MD*; Lord, Ken MD†; Kunjukunju, Nancy MD*

Collapse Box

Abstract

Purpose:

To report the first known case of spontaneous choroidals in association with a patient on dabigatran etexilate.

Methods:

Observational case report.

Results:

An 82-year-old man on 150 mg dabigatran etexilate by mouth twice a day for atrial fibrillation developed spontaneous choroidal hemorrhage in his left eye. No other causes were found after careful history and examination.

Conclusion:

Dabigatran is a popular new alternative to warfarin that has no blood monitoring or reversal agent. Physicians should be aware of this new medication and its possible hemorrhagic complications.

Login

Search for Similar Articles
You may search for similar articles that contain these same keywords or you may modify the keyword list to augment your search.